Anesth Pain Med.  2019 Jul;14(3):294-298. 10.17085/apm.2019.14.3.294.

A suspected sugammadex-induced anaphylactic shock: A case report

Affiliations
  • 1Department of Anesthesiology and Pain Medicine, Soonchunhyang University Bucheon Hospital, Soonchunhyang University College of Medicine, Bucheon, Korea. skim@shcmc.ac.kr

Abstract

BACKGROUND
The reversal of a neuromuscular blockade has typically been achieved with a cholinesterase inhibitor and the concomitant use of an anticholinergic agent, and this remains a popular method. Since the introduction of sugammadex in the market, its use has been increasing because of the rapid recovery from a neuromuscular blockade achieved by rocuronium. The occurrence of anaphylaxis or an anaphylactic reaction resulting from sugammadex is rare and has been reported sparsely. Thus, one may not recognize the possibility of sugammadex-induced hypersensitivity when sudden life-threatening hypotension occurs, especially without skin manifestations during the emergence of anesthesia. This may delay treatment and increase morbidity. CASE: We report a case of a sugammadex-related hypersensitivity reaction which manifested as pure cardiovascular collapse during the emergence of anesthesia.
CONCLUSIONS
We emphasize that vigilance should be paid for at least five minutes following sugammadex administration in daily clinical practice.

Keyword

Anaphylaxis; Hypersensitivity; Sugammadex

MeSH Terms

Anaphylaxis*
Anesthesia
Cholinesterases
Hypersensitivity
Hypotension
Methods
Neuromuscular Blockade
Skin Manifestations
Cholinesterases
Full Text Links
  • APM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr